Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 20, 2012, 6:49 PM EDT for Martin County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2012, 6:49 PM EDT (22:49 UTC)
- Expired
- Apr 20, 2012, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 106 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WWUS82 KMLB 202249
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT FRI APR 20 2012
FLZ059-064-202345-
MARTIN-ST. LUCIE-
649 PM EDT FRI APR 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...SOUTHERN
ST. LUCIE COUNTY...
* UNTIL 745 PM EDT.
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL OVER PORT SAINT LUCIE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE NORTH RIVER SHORES...PORT SAINT LUCIE RIVER
PARK...SAINT LUCIE WEST AND NETTLES ISLAND.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2700 8063 2731 8064 2742 8031 2735 8027
2739 8027 2742 8029 2743 8027 2729 8020
2728 8019 2727 8019 2721 8015 2716 8015
2697 8007 2695 8020 2695 8061
TIME...MOT...LOC 2248Z 270DEG 16KT 2726 8039
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 4:00 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 20, 4:00 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT FRI APR 20 2012 .DISCUSSION... REST OF TODAY...SCT STRONG TSRAS WILL CONT THRU SUNSET AS NMRS MESOSCALE BNDRYS COLLIDE OVER THE INTERIOR COUNTIES. SHRAS/TSTM SHOULD BURN THEMSELVES OUT AROUND SUNSET. PLEASE REFER TO IMPACT WX STATEMENT FOR ADDITIONAL INFORMATION. TONIGHT... H85-H50 SHORT WAVE TROF DIGGING INTO THE LWR MS VALLEY WILL COMBINE WITH AN 80KT H30-H20 JET OVER THE BAY OF CAMPECHE TO PROVIDE THE NECESSARY DYNAMIC LIFT TO INDUCE A CLOSED SFC LOW OVER THE NE GOMEX. DEEP LOW AND MID LVL MOISTURE ALREADY IN PLACE OVER THE SE GOMEX WILL POOL WITHIN THE DVLPG STORM SYSTEM AND SATURATE THE AIRMASS OVER CENTRAL FL. CHC OF SHRAS/SLGT CHC TSTMS OVERNIGHT AS WINDS INCREASE OUT OF THE S/SW AND PULL DEEP MOISTURE INTO CENTRAL FL. SATURDAY... WIND PROFILES WILL VEER SLIGHTLY DURING THE DAY AS THE STORM SYSTEM DEEPENS OVER THE NE GOMEX AND PULLS ACROSS CENTRAL AND NORTH FL PENINSULA. MID/UPR LVL DYNAMIC SUPPORT WILL BE STRONG AS THE MID LVL TROF AND THE UPR LVL JET CONVERGE OVER THE ERN GOMEX. WIDESPREAD RAIN AND SCT TSTMS SHOULD PERSIST THRU THE DAY...MAV MOS GUIDANCE RANG THE BELL ALMOST AREAWIDE. OVERALL INSTABILITY WILL BE MARGINAL AS DEEP CLOUD COVER LIMITS SFC HEATING. HOWEVER...HELICITY WILL INCREASE AS THE WINDS VEER THRU THE COLUMN...GUIDANCE SUGGESTS VALUES 150-200 BTWN 18Z AND 00Z. ANY STORMS THAT DO DVLP WILL HAVE THE POTENTIAL TO ROTATE. SHEAR PROFILES WILL REMAIN FAVORABLE FOR EMBEDDED COUPLETS WITH ENHANCED STRONG WIND POTENTIAL. WIDESPREAD RAINFALL BTWN 1.0"-2.0" WITH LCL AMOUNTS UP TO 3.0". SAT NIGHT-SUN... THE 12Z GFS HAS SLOWED THE APPROACHING UPPER LOW A BIT AND SHIFTED IT NORTH TO MATCH A BIT BETTER WITH THE NAM AND EURO. BOTH CHANGES WOULD BE MORE FAVORABLE FOR SEVERE WEATHER OVERNIGHT SATURDAY. WITH THAT BEING SAID...VERY HIGH SATURATION MAY LIMIT STORM DEVELOPMENT. MODELS INDICATE PWATS IN THE 1.50-1.60 INCH RANGE WHICH IS CERTAINLY HIGH FOR APRIL IN CENTRAL FLORIDA AND FORECAST SOUNDINGS APPEAR ALMOST COMPLETELY SATURATED. EXPECT RAIN WITH EMBEDDED THUNDERSTORMS WHICH COULD BECOME SEVERE. GIVEN AT LEAST DECENT SUPPORT AT ALL LEVELS...AN ISOLATED TORNADO CANNOT BE RULED OUT AT THIS POINT. UPPER LEVEL SUPPORT WILL COME FROM DIVERGENCE ASSOCIATED WITH THE LEFT EXIT REGION OF A 100+ KT JET IN THE FAR SOUTHERN GOMEX WHILE LOW AND MID LEVEL SUPPORT WILL ALSO BE IN PLACE WITH GOOD POSITIVE VORTICITY ADVECTION AND INCREASING SHEAR INTO THE OVERNIGHT HOURS SATURDAY. RAIN AND STORM CHANCES WILL CONTINUE INTO SUNDAY MORNING ALTHOUGH THE FAVORABLE DYNAMICS FOR SEVERE WEATHER WILL DIMINISH QUICKLY AS THE UPPER LOW MOVES OFF THE NORTHEAST FLORIDA COAST SUNDAY AFTERNOON. COOL DOWN SUNDAY NIGHT WITH LOWS IN THE UPPER 50S AS A COLD FRONT MOVES THROUGH THE AREA. MON-FRI (PREVIOUS DISCUSSION)... BOTH THE GFS AND ECMWF QUICKLY TAKE THE SURFACE LOW UP THE EASTERN SEABOARD SUN EVENING BRINGING THE COLD FRONT THROUGH AND AND END TO RAIN CHANCES. BROAD SURFACE HIGH WILL BUILD IN ACROSS THE GULF AND WESTERN ATLANTIC FOR MOST OF NEXT WEEK WITH PREVAILING WEST-NORTHWEST FLOW BRINGING SLIGHTLY COOLER AND MUCH DRIER AIR WITH TEMPS NEAR TO PERHAPS A DEG OR SO BELOW CLIMO. && .AVIATION... THRU 21/00Z...CIGS BTWN FL040-050...SCT MVFR SHRAS AND ISOLD IFR TSRAS. BTWN 21/00Z-21/12Z...CIGS LIFTG TO FL080-100...CHC MVFR SHRAS AND SLGT CHC IFR TSRAS. BTWN 21/12Z-21/18Z...PREVAILING CIGS BTWN FL040-060 WITH ONGOING MVFR SHRAS AND SCT IFR TSRAS. && .MARINE... TONIGHT-SATURDAY...MODERATE TO FRESH S/SERLY BREEZE OVERNIGHT BCMG FRESH TO STRONG AFT DAYBREAK SATURDAY AS A SFC LOW DVLPS OVER THE NE GOMEX. SEAS 3-5FT BUILDING TO 4-6FT NEARSHORE AND 5-7FT OFFSHORE. SAT NIGHT-SUN...WINDS WILL VEER TO THE SOUTHWEST SATURDAY NIGHT AND THEN TO THE WEST ON SUNDAY...INCREASING TO AROUND 25 KTS BY SUNDAY EVENING WITH GUSTS 30-35 KTS. WAVES WILL TOP OUT SATURDAY NIGHT AT AROUND 7 FEET OFFSHORE...ESPECIALLY FROM THE CAPE NORTH. WAVES WILL BE VERY STEEP THROUGH THE PERIOD WITH WAVES UP TO 7 FEET AND WAVE PERIODS ABOUT 6 SECONDS. MON-WED (PREVIOUS DISCUSSION)...WINDS WILL BACK SLIGHTLY OUT OF THE WEST-NORTHWEST AS THE SURFACE LOW MOVES INTO THE NE AND MID ATLANTIC WITH THE PRESSURE GRADIENT SUPPORTING SPEEDS AROUND 20KTS FOR MOST OF THE WATERS. WINDS WILL DECREASE MON NIGHT INTO TUESDAY AS THE LOW PULLS FURTHER AWAY INTO THE CANADIAN MARITIMES AND HIGH PRESSURE BUILDS ACROSS THE GULF INTO THE STATE. WEST-NORTHWEST WINDS 10-15KTS ON TUESDAY BECOMING VARIABLE ON WEDNESDAY AS THE RIDGE AXIS EXTENDS ACROSS THE CENTRAL PENINSULA. SEAS 5-7FT OFFSHORE AND 4-6FT NEARSHORE ON MONDAY WILL SUBSIDE TO 2FT NEARSHORE AND 3-4FT OFFSHORE BY WEDNESDAY. && .FIRE WX... HIGH SFC RH AND WIDESPREAD RAINFALL WILL PRECLUDE ANY SIG WILDFIRE THREAT THROUGH THE WEEKEND. A COLD FRONT WILL PUSH THROUGH CENTRAL FLORIDA ON SUNDAY AND FORCE SFC AND TRANSPORT WINDS TO VEER TO THE W/NW. && .PRELIMINARY POINT TEMPS/POPS... DAB 67 76 66 80 / 40 100 60 70 MCO 67 80 66 82 / 40 100 60 70 MLB 71 78 70 82 / 40 100 60 60 VRB 70 78 71 82 / 40 100 60 60 LEE 67 79 66 81 / 40 100 60 70 SFB 66 79 66 84 / 40 100 60 70 ORL 67 80 67 81 / 40 100 60 70 FPR 71 78 72 83 / 40 100 60 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM/IMPACT WX...BOWEN RADAR/WX WARNING......GLITTO
Hazardous weather outlook, Apr 20, 12:38 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1238 PM EDT FRI APR 20 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1238 PM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... DAYTIME HEATING COUPLED WITH A MOIST SOUTHERLY WIND FLOW AND AFTERNOON SEA AND LAKE BREEZES WILL LEAD TO SCATTERED LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA AND THE ADJACENT NEAR SHORE ATLANTIC WATERS...MAINLY DURING THE AFTERNOON AND EVENING. STORM COVERAGE WILL BE HIGHEST BETWEEN ABOUT 3 PM AND 9 PM AS ACTIVITY ALONG AND AHEAD OF THE WEST COAST SEA BREEZE MOVES NORTHEAST AT 15 TO 20 MPH AND INTERACTS WITH THE EAST COAST SEA BREEZE AND ANY STORMS WHICH FORM ALONG IT. TODAY'S STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS ABOVE 40 MPH AND COIN SIZED HAIL. ANY FLORIDA THUNDERSTORM CAN PRODUCE TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .MARINE THUNDERSTORM GUST IMPACT... WITH STORMS MOVING TOWARD THE NORTHEAST AT AROUND 15 KNOTS... ANY STORM WHICH FORMS INLAND WILL MOVE ACROSS THE INTRACOASTAL WATERWAY AND INTO THE NEAR SHORE ATLANTIC. WIND GUSTS OF 35 KNOTS OR GREATER WILL BE POSSIBLE IN SOME OF THE STORMS. BOATERS SHOULD BE ON THE LOOKOUT FOR STORMS APPROACHING FROM THE WEST AND SOUTHWEST. .WATERSPOUT IMPACT... WITH DEEP MOISTURE IN PLACE...ANY BOUNDARY COLLISIONS NEAR THE EAST COAST COULD PRODUCE A WATERSPOUT THAT WOULD AFFECT THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .RIP CURRENT IMPACT... THE DEVELOPMENT OF A LONG PERIOD SWELL OF 3 FEET COUPLED WITH AN APPROACHING NEW MOON TOMORROW WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. THE THREAT WILL BE GREATEST DURING THE OUTGOING TIDE FROM MID TO LATE MORNING. .FIRE WEATHER IMPACT... GIVEN THE PERSISTENT DRY CONDITIONS...A HIGH TO VERY HIGH FIRE DANGER EXISTS ACROSS MOST OF EAST CENTRAL FLORIDA. WITH INCREASING CHANCES FOR LIGHTNING STORMS WITH GUSTY WINDS IN THE FORECAST... NEW IGNITIONS WILL BE POSSIBLE. ANY NEW OR SMOLDERING FIRES WILL BE CAPABLE OF SPREADING QUICKLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LOW PRESSURE CENTER WILL FORM OVER THE CENTRAL GULF OF MEXICO EARLY SATURDAY AS A STRONG UPPER LEVEL DISTURBANCE DROPS UNUSUALLY FAR SOUTH INTO THE GULF OF MEXICO. THIS LOW WILL TRACK EASTWARD OVER FLORIDA BY SUNDAY MORNING. AS A RESULT...COVERAGE OF SHOWERS AND STORMS WILL BE HIGH THIS WEEKEND...ESPECIALLY BETWEEN SATURDAY AFTERNOON AND EARLY SUNDAY MORNING. WHILE THERE REMAIN SOME DIFFERENCES IN THE TRACK...TIMING AND INTENSITY...ANYTIME THERE IS A FAIRLY STRONG LOW IN THE GULF OF MEXICO...THE POTENTIAL IS THERE FOR SEVERE WEATHER TO DEVELOP AND IMPACT EAST CENTRAL FLORIDA. THUS...THERE REMAINS THE POSSIBILITY FOR AN ORGANIZED SQUALL LINE TO FORM OVER THE CENTRAL AND EASTERN GULF OF MEXICO AND AFFECT FLORIDA BETWEEN LATE SATURDAY AFTERNOON AND EARLY SUNDAY MORNING. PERSONS IN EAST CENTRAL FLORIDA SHOULD CLOSELY MONITOR THE WEATHER INTO THIS WEEKEND. LISTEN FOR LATER STATEMENTS...FORECASTS...IMPACT WEATHER UPDATES...AND HAZARDOUS WEATHER OUTLOOKS WHICH WILL REFINE THE EXPECTED TIMING AND IMPACTS FROM THIS STORM SYSTEM. BOATING CONDITIONS WILL BECOME HAZARDOUS THIS WEEKEND DUE TO INCREASING WINDS AND SEAS...AND HIGHER COVERAGE OF STORMS. WINDS AND SEAS ARE FORECAST TO REMAIN HAZARDOUS MONDAY AS A BRIEF SURGE OF NORTHEAST WINDS PUSHES SOUTH THROUGH THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR WEATHER CONDITIONS TODAY AND REPORT ANY COIN-SIZED HAIL...WIND DAMAGE...OR WATERSPOUTS OR FUNNEL CLOUDS. ADDITIONALLY...SPOTTERS SHOULD KEEP ABREAST OF THE LATEST INFORMATION REGARDING THE STORM FORECAST TO DEVELOP IN THE GULF OF MEXICO BY EARLY SATURDAY. CRISTALDI/BOWEN
In the hours before
Local storm report, Apr 20, 5:52 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL VIERA 28.27N 80.71W
04/20/2012 E0.25 INCH BREVARD FL PUBLIC
RETIRED NWS EMPLOYEE REPORTED PEA SIZE HAIL AND WINDS
FROM 40 TO 50 MPH. 1737 TO 1742 EDT.
&&
JRCLocal storm report, Apr 20, 6:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
609 PM EDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 5 WNW PATRICK AIRFORCE 28.25N 80.69W
04/20/2012 M41 MPH BREVARD FL MESONET
WEATHER UNDERGROUND WU17 WIND 193/32 GUST 36 KTS.
&&
JRCLocal storm report, Apr 20, 6:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
612 PM EDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL N FORT PIERCE 27.44N 80.32W
04/20/2012 E1.00 INCH ST. LUCIE FL TRAINED SPOTTER
NICKEL TO QUARTER HAIL. WIND GUST 40 TO 50 MPH.
&&
JRCLocal storm report, Apr 20, 6:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
619 PM EDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
04/20/2012 M42 MPH BREVARD FL ASOS
ASOS OBSERVATION KMLB REMARK PK WND 28035/2214
&&
JRCLocal storm report, Apr 20, 6:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
647 PM EDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
04/20/2012 M58.00 MPH BREVARD FL ASOS
KMLB ASOS PK WND 04050/2241Z.
0631 PM HAIL DEBARY 28.88N 81.31W
04/20/2012 E1.00 INCH VOLUSIA FL NEWSPAPER
NICKEL TO QUARTER HAIL. RAIN 1 TO 1.50 INCHES IN A HALF
HOUR.
0626 PM TSTM WND GST 2 N ALTAMONTE SPRINGS 28.69N 81.40W
04/20/2012 M59.00 MPH SEMINOLE FL TRAINED SPOTTER
1 MILE NW OF SANLANDO SPRINGS GUST FROM DAVIS PRO. PENNY
TO DIME SIZE HAIL. 5.23 INCHES OF RAIN.
0621 PM HAIL SEVILLE 29.32N 81.49W
04/20/2012 E0.70 INCH VOLUSIA FL EMERGENCY MNGR
PINE ISLAND DIME SIZE HAIL FOR 10 MINUTE DURATION.
&&
JRCSpecial weather statement, Apr 20, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT FRI APR 20 2012
FLZ059-064-202345-
MARTIN-ST. LUCIE-
649 PM EDT FRI APR 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...SOUTHERN
ST. LUCIE COUNTY...
* UNTIL 745 PM EDT.
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL OVER PORT SAINT LUCIE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE NORTH RIVER SHORES...PORT SAINT LUCIE RIVER
PARK...SAINT LUCIE WEST AND NETTLES ISLAND.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2700 8063 2731 8064 2742 8031 2735 8027
2739 8027 2742 8029 2743 8027 2729 8020
2728 8019 2727 8019 2721 8015 2716 8015
2697 8007 2695 8020 2695 8061
TIME...MOT...LOC 2248Z 270DEG 16KT 2726 8039
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:06 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 38 min |
| Apr 20, 3:56 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole | 64 min |
| Apr 20, 4:08 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 67 min |
| Apr 20, 4:09 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 66 min |
| Apr 20, 4:15 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 20, 4:19 PM EDT | Special Weather Statement | MLB | Martin | 41 min |
| Apr 20, 4:22 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 53 min |
| Apr 20, 4:29 PM EDT | Special Weather Statement | MLB | Volusia | 61 min |
| Apr 20, 4:35 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 55 min |
| Apr 20, 4:43 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 62 min |
| Apr 20, 5:04 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 56 min |
| Apr 20, 5:20 PM EDT | Special Weather Statement | MLB | Indian River | 40 min |
| Apr 20, 5:34 PM EDT | Special Marine Warning | MLB | 116 min | |
| Apr 20, 5:34 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 56 min |
| Apr 20, 5:39 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 66 min |
| Apr 20, 5:59 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 20, 6:36 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole, Volusia | 54 min |
| Apr 20, 7:37 PM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| Apr 20, 7:49 PM EDT | Special Marine Warning | MLB | 41 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.